Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 124, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 17, 2004, 10:10 PM CDT for Floyd County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2004, 10:10 PM CDT (03:10 UTC)
- Expired
- Jun 17, 2004, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 61 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
992 WUUS54 KLUB 180310 SVRLBB TXC153-180400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1010 PM CDT THU JUN 17 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY IN NORTHWEST TEXAS * UNTIL 1100 PM CDT * AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LOCKNEY...OR 9 MILES NORTHWEST OF FLOYDADA...MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LOCKNEY...CEDAR HILL...AIKEN...DOUGHERTY AND FLOYDADA. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3419 10154 3385 10155 3385 10106 3415 10106 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:50 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 17, 9:50 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 950 PM CDT THU JUN 17 2004 UPDATED ZONES AND GRIDS TO REMOVE TORNADO WATCH. ALSO MADE CHANGES TO POPS AND SKY CONDITION TO REFLECT CURRENT TRENDS. .PREVIOUS DISCUSSION... .SHORT TERM... UPPER LEVEL FLOW TO BECOME MORE ZONAL AS RIDGE BUILD WESTWARD INTO SOUTHERN NEW MEXICO/SOUTHWEST ARIZONA BY FRIDAY AFTERNOON. AT THE SURFACE FRONTAL BOUNDARY TO OSCILLATE BETWEEN SOUTHERN KANSAS AND THE TEXAS PANHANDLE WITH A DRY LINE OVER THE EASTERN PLAINS OF NEW MEXICO. LOW LEVEL MOISTURE CONTINUES TO BE ADVECTED ACROSS THE REGION IN SOUTHEAST LOW LEVEL FLOW. DEW POINT TEMPERATURES CURRENTLY IN THE 50S NEAR THE NEW MEXICO BORDER AND WITH 60S AND LOWER 70S TO THE EAST. A WEAK SHORTWAVE SEEN ON WATER VAPOR LOOP NEAR THE FOUR CORNERS AT 18Z IS EXPECTED TO MOVE EAST INTO THE OKLAHOMA PANHANDLE/SOUTHWEST KANSAS BY THIS EVENING. THIS FEATURE WILL AID IN DEVELOPMENT OF CONVECTION ALONG AND NEAR THE DRY LINE THIS AFTERNOON. WESTERLY FLOW ALOFT IS THEN EXPECTED TO DRIVE THESE STORMS EASTWARD ACROSS THE FORECAST AREA DURING THE EVENING...SIMILAR TO LAST NIGHT. WITH A VERY STEEP LAPSE RATES AND VEERING SHEAR PROFILE SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DOWNBURST WINDS BEING THE PRIMARY THREAT. WILL CONTINUE WITH CHANCE OF POPS TONIGHT WITH HIGHEST POPS NORTHWEST AND LOWEST POPS TO THE SOUTHEAST. WILL GO CLOSE TO PERSISTENCE FOR MINIMUM TEMPERATURES TONIGHT. WITH RIDGE BUILDING OVER THE AREA EXPECT THUNDERSTORM DEVELOPMENT FRIDAY TO BE FURTHER NORTH THEN TODAY...HAVE THUS SLIGHT CHANCE POPS OVER NORTHERN ZONES DURING LATE AFTERNOON. JV/08 .LONG TERM... ELONGATED RIDGE STRETCHING ACROSS SOUTHERN STATES EARLY IN THE PERIOD SHOULD PINCH OFF HIGH LEVEL PLUME SLIGHTLY AND PUSH IT A LITTLE FURTHER WEST...THOUGH WITH MORE WEST COMPONENT ALOFT LIKELY WILL STILL SEE REMNANT PLUME HOLDING OVER THE AREA THROUGH THE WEEKEND. OFTEN DELAYED FRONTAL BOUNDARY APPEARS MAY FINALLY ARRIVE BY EARLY SATURDAY WITH HELP OF OUTFLOW AGAIN FROM THE NORTH FRIDAY NIGHT. BUT BOUNDARY ALSO LIKELY TO WASH OUT ACROSS THE AREA SATURDAY UNDER THE FLAT RIDGE. BOUNDARY ENOUGH OF A FOCUS TO RETAIN CHANCE OF THUNDERSTORMS MAINLY ACROSS NORTHERN ZONES THROUGH THE WEEKEND. SLIGHTLY MODIFIED AIRMASS...HOWEVER...FAVORS CONVECTIVE DEVELOPMENT BEGINNING OVER HIGHER TERRAIN AND MOVING EAST INTO THE AREA. VERY MINOR CHANGES TO EARLIER GRIDS FOR SLIGHTLY HIGHER CHANCE OF PRECIPITATION MAINLY NORTHEAST ZONES FRIDAY NIGHT AS POSSIBLE MCS FROM PANHANDLE DRIFTS SOUTH OR SOUTHEAST TOWARDS ROLLING PLAINS. WEAK WESTERLY FLOW ALOFT IN GENERAL SEEMS BEST BET MUCH OF NEXT WEEK WITH NORTHWEST TROF LINGERING THAT REGION...THOUGH SEEMS LESS LIKELY THAN GFS TO DIG AGAIN INTO THE SOUTHWEST. THUS...NOT AS CONVINCED ABOUT SOUTHWEST COMPONENT REDEVELOPING. PATTERN WOULD FAVOR DRY LINE MAINLY WELL WEST OF THE AREA EACH DAY WITH MINIMAL OR ZERO RAIN CHANCES. CANT RULE OUT A RIPPLE OR TWO PERHAPS ENERGIZING A FEW STORMS THROUGH THE WEEK...BUT NO STRONG INDICATIONS OF ANY PARTICULAR DAY(S) THAT MAY OCCUR. BACKED WINDS NOTICABLY FROM GFS WIND FIELD IN ORDER TO MATCH GENERALLY PERSISTENT SOUTH-SOUTHEAST LOW LEVEL WIND FLOW. SLIGHTLY WARMER TEMPERATURE TREND ALSO RETAINED FROM PREVIOUS FORECAST. MCQUEEN && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 17, 6:00 AM CDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT THU JUN 17 2004 TXZ021>044-181100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER ALL OF THE SOUTHERN PANHANDLE...SOUTH PLAINS AND LOW ROLLING PLAINS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE NEAR THE NEW MEXICO BORDER...AND THEN MOVE EAST AND NORTHEAST ACROSS THE AREA. GIVEN THE STEEP LAPSE RATES AND ASSOCIATED INSTABILITY...THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. THE EXPECTED CONVECTIVE MODE WILL INITIALLY BE MULTICELL CLUSTERS...WITH THE ACTIVITY POSSIBLY EVOLVING INTO A SQUALL LINE LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...THE SOUTH PLAINS AND THE ROLLING PLAINS FRIDAY AFTERNOON AND EVENING...AND AGAIN SATURDAY AFTERNOON AND EVENING. DAYTIME HEATING WILL COMBINE WITH RICH LOW-LEVEL MOISTURE TO CREATE A MODERATELY UNSTABLE AIRMASS ACROSS THE REGION BOTH FRIDAY AND SATURDAY AFTERNOON. AS A RESULT...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO FRIDAY AFTERNOON AND AGAIN SATURDAY AFTERNOON...MOVING EAST ACROSS THE AREA. A WEAK COLD FRONT WILL MOVE SOUTH INTO THE EXTREME SOUTHERN TEXAS PANHANDLE EARLY SATURDAY AND WILL PROVIDE AN ADDITIONAL FOCUS FOR CONVECTIVE DEVELOPMENT. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE DUE TO FAVORABLE LOW TO MID-LEVEL WIND SHEAR PROFILES. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE SOUTHERN PANHANDLE...THE SOUTH PLAINS AND THE LOW ROLLING PLAINS. 06/02
In the hours before
Local storm report, Jun 17, 5:06 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
506 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL MACKENZIE RESERVOIR 34.55N 101.45W
06/17/2004 0.75 INCH BRISCOE TX PUBLIC
0450 PM HAIL MEADOW 33.34N 102.21W
06/17/2004 1.75 INCH TERRY TX LAW ENFORCEMENT
WINDOWS BROKEN FROM WIND-DRIVEN HAIL
0456 PM HAIL MEADOW 33.34N 102.21W
06/17/2004 1.00 INCH TERRY TX PUBLIC
&&
EJCLocal storm report, Jun 17, 7:08 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
708 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL ODONNELL 32.97N 101.83W
06/17/2004 0.88 INCH LYNN TX NWS EMPLOYEE
0505 PM DOWNBURST ROPESVILLE 33.41N 102.15W
06/17/2004 HOCKLEY TX TRAINED SPOTTER
WINDS TO 60 MPH AND DIME SIZE HAIL
0509 PM HAIL 3 SW POST 33.16N 101.42W
06/17/2004 1.75 INCH GARZA TX LAW ENFORCEMENT
0541 PM DOWNBURST 1 S MEADOW 33.32N 102.21W
06/17/2004 TERRY TX AMATEUR RADIO
CENTER PIVOT TURNED OVER, TRAILER HOME WINDOWS BLOWN OUT
AND SOME STRUCTURAL DAMMAGE
0600 PM HAIL LITTLEFIELD 33.92N 102.33W
06/17/2004 1.00 INCH LAMB TX LAW ENFORCEMENT
EAST SIDE OF TOWN
0625 PM DOWNBURST 5 SW GRAHAM 33.10N 101.53W
06/17/2004 GARZA TX MESONET
64 MPH WIND GUST
0642 PM HAIL 5 ENE FINNEY 33.81N 100.31W
06/17/2004 0.88 INCH KING TX FIRE DEPT/RESCUE
0520 PM HAIL POST 33.19N 101.38W
06/17/2004 1.75 INCH GARZA TX LAW ENFORCEMENT
0540 PM HAIL ODONNELL 32.97N 101.83W
06/17/2004 0.88 INCH LYNN TX LAW ENFORCEMENT
&&
JVLocal storm report, Jun 17, 7:23 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
723 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL CAPROCK CANYON ST. PARK 34.45N 101.07W
06/17/2004 0.88 INCH BRISCOE TX FIRE DEPT/RESCUE
&&
JVLocal storm report, Jun 17, 7:50 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
750 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM DOWNBURST 3 S DICKENS 33.58N 100.84W
06/17/2004 DICKENS TX LAW ENFORCEMENT
TREES DOWN...VERY STRONG WIND
0727 PM HAIL W QUITAQUE 34.37N 101.05W
06/17/2004 1.00 INCH BRISCOE TX FIRE DEPT/RESCUE
JUST WEST OF QUITAQUE
0610 PM DOWNBURST 7 E SILVERTON 34.47N 101.18W
06/17/2004 BRISCOE TX MESONET
64 MPH WIND GUST
&&
JVLocal storm report, Jun 17, 9:28 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
928 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD ODONNELL 32.97N 101.83W
06/17/2004 LYNN TX LAW ENFORCEMENT
FLOODING REPORT FM1313...FM212 AND NEAR ODONNELL
0740 PM FLASH FLOOD 6 N CLAIREMONT 33.25N 100.75W
06/17/2004 KENT TX LAW ENFORCEMENT
FLOODED ROADS ALONG STATE HIGHWAY 208 AND FM2320
0755 PM TSTM WND DMG 6 N CLAIREMONT 33.17N 100.75W
06/17/2004 KENT TX LAW ENFORCEMENT
TRAILER BLOWN OVER
0903 PM HAIL 1 NE COTTON CENTER 33.99N 101.99W
06/17/2004 0.75 INCH HALE TX PUBLIC
&&Local storm report, Jun 17, 9:36 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
936 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL 2 S HALE CENTER 34.04N 101.84W
06/17/2004 0.75 INCH HALE TX LAW ENFORCEMENT
LOCATED AT MILE MARKER 35 ON I27
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:23 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 37 min |
| Jun 17, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 47 min |
| Jun 17, 7:44 PM CDT | Flash Flood Warning | LUB | Kent | 3 hr |
| Jun 17, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 58 min |
| Jun 17, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 29 min |
| Jun 17, 8:06 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 54 min |
| Jun 17, 8:56 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 49 min |
| Jun 17, 11:01 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 44 min |
| Jun 17, 11:07 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 38 min |
| Jun 17, 11:09 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.